Daptomycin-related Musculoskeletal Adverse Events and Statin Use
Chuma, Masayuki Tokushima University|Asahikawa Medical University
Nakamoto, Aki Tokushima University
Bando, Takashi Tokushima University
Niimura, Takahiro Tokushima University Tokushima University Educator and Researcher Directory KAKEN Search Researchers
Kondo, Yutaka Juntendo University
Asada, Mizuho Tokyo Medical and Dental University
Takechi, Kenshi Tokushima University|Matsuyama University
Goda, Mitsuhiro Tokushima University Tokushima University Educator and Researcher Directory KAKEN Search Researchers
Miyata, Koji Tokushima University
Yagi, Kenta Tokushima University Tokushima University Educator and Researcher Directory
Yoshioka, Toshihiko Tokushima University
Izawa-Ishizawa, Yuki Tokushima University Tokushima University Educator and Researcher Directory KAKEN Search Researchers
Tasaki, Yoshikazu Asahikawa Medical University
musculoskeletal adverse event
Background. There is a growing concern about the association between the combined use of daptomycin (DAP) and statins and the occurrence of musculoskeletal adverse events (MAEs), but this remains controversial. This study aimed to clarify the association between statin use and DAP-related MAEs.
Methods. We used a mixed approach that combines 2 methodologies. First, we conducted a meta-analysis to examine the effects of statin use on DAP-related MAEs. Second, we conducted a disproportionality analysis using the US Food and Drug Administration Adverse Events Reporting System (FAERS) to further confirm the results of the meta-analysis and to examine the effect of each type of statin on DAP-related MAEs in a large population.
Results. In the meta-analysis, statin use significantly increased the incidence of DAP-related rhabdomyolysis (odds ratio [OR]: 3.83; 95% confidence interval [CI]: 1.43–10.26) but not DAP-related myopathy (OR: 1.72; 95% CI: .95–3.12). In the disproportionality analysis using the FAERS, the use of statin significantly increased the reporting OR (ROR) for DAP-related myopathy (ROR: 5.69; 95% CI: 4.31–7.51) and rhabdomyolysis (ROR: 5.77; 95% CI: 4.33–7.68). Atorvastatin, rosuvastatin, and simvastatin all increased the incidence of DAP-related myopathy and rhabdomyolysis.
Conclusion. The mixed approach combining a meta-analysis and disproportionality analysis showed that statin use was associated with the occurrence of DAP-related rhabdomyolysis. The appropriate use of statins and DAP should be performed with careful consideration of its safety.
Clinical Infectious Diseases
Infectious Diseases Society of America|Oxford University Press
This is an Open Access article distributed under the terms of the Creative Commons Attribution-NonCommercial-NoDerivs licence (https://creativecommons.org/licenses/by-nc-nd/4.0/), which permits non-commercial reproduction and distribution of the work, in any medium, provided the original work is not altered or transformed in any way, and that the work is properly cited. For commercial re-use, please contact firstname.lastname@example.org
|DOI (Published Version)|
|URL ( Publisher's Version )|
cid_75_8_1416.pdf 1.82 MB